MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383516
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Type of incident/problem: a1.Defect (observed prior to use).Level of harm: no effect - did not reach patient/person - detected before use or does not touch patient during use.Incident details: there was a small plastic piece on the nexiva 20g iv along the plastic catheter.It was stuck to the catheter when the cover was taken off.The plastic was small and could be removed easily.This was not used.This same problem has been noticed on other 20g nexiva iv's.
 
Additional Manufacturer Narrative
The complaint of unintended material on the iv catheter was confirmed; however, the source and composition of the material could not be determined from the 20g nexiva iv catheter that was provided for investigation.The sample showed material on the external surface of the 20g nexiva iv catheter tubing near the tip.The needle was not present within the iv catheter.Due to the sample condition, the origin of the material could not be determined.Testing of the foreign material was performed in an attempt to determine its composition, but it was inconclusive per our investigation standards.No other similar complaints were reported from the implicated lot.Complaints received for this device and reported condition will continue to be tracked and trended as part of ongoing efforts to identify potential manufacturing related issues.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.We appreciate you taking the time to bring this observation to our attention.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.We regret any inconvenience this incident may have caused you and your facility.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24164934
Report Number1710034-2026-00045
Device Sequence Number9252258
Product Code FOZ
UDI-Device Identifier00382903835164
UDI-Public(01)00382903835164(11)250131(17)280131(10)5031511
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383516
Device Lot Number5031511
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown